Alert archive / Iowa / Special Weather Statements in 2017
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Oct 6, 2017, 7:13 PM CDT for Benton County, Delaware County, Iowa. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2017, 7:13 PM CDT (00:13 UTC)
- Expired
- Oct 6, 2017, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Delaware County, IA
The radar
The Quad Cities radar (KDVN), 130 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192
WWUS83 KDVN 070013
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
713 PM CDT FRI OCT 6 2017
IAC011-019-055-113-070115-
Buchanan-Benton-Delaware-Linn-
713 PM CDT FRI OCT 6 2017
...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHERN
BUCHANAN... BENTON...WESTERN DELAWARE AND NORTHERN LINN COUNTIES
UNTIL 815 PM CDT...
At 708 PM CDT, thunderstorms were clustered near Urbana, or 7 miles
northeast of Vinton, moving northeast at 45 mph. Additional
thunderstorms were located further west over Tama, Marshall, Jasper
and Poweshiek counties also moving northeast.
Frequent lightning and torrential downpours can be expected with
these thunderstorms. The periods of heavy rainfall may lead to
ponding and standing water on roads, and also produced low
visibilities. If outside, seek a safe shelter inside a building
or vehicle until these storms have passed.
Locations impacted include...
Independence, Vinton, Manchester, Hiawatha, Robins, Belle Plaine,
Center Point, Urbana, Dysart, Central City, Palo, Shellsburg,
Newhall, Winthrop, Walker, Van Horne, Alburnett, Coggon, Keystone and
Quasqueton.
LAT...LON 4264 9133 4214 9136 4190 9230 4230 9230
4230 9207 4239 9206
TIME...MOT...LOC 0008Z 245DEG 40KT 4225 9195
$$
MCCLUREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Oct 6, 7:05 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 6, 7:05 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 705 PM CDT Fri Oct 6 2017 ...00Z AVIATION UPDATE... .SYNOPSIS... Issued at 325 PM CDT Fri Oct 6 2017 Warm front has lifted to about Highway 30 with a nice low level moisture feed of PWAT's near 2 inches. The main upper level trough was located in the Northern Plains and into Colorado with a series of impulses moving through the Midwest in the southwest flow aloft. Each disturbance brings a round of forcing and this has caused an area of showers across much of the dvn cwa this afternoon. Shear and instability is weak and have not noted any lightning. However, on the nose of the low level jet and stronger impulse in southern MN and northern IA there have been thunderstorms and heavy rainfall. In the dvn cwa afternoon temperatures were in the mid 60s to lower 70s. Dewpoints were well into the 60s. && .SHORT TERM...(This Evening through Saturday) ISSUED AT 325 PM CDT Fri Oct 6 2017 Forecast focus on several rounds of showers and isolated thunderstorms in the short term. Tonight: There will be rounds of showers and isolated thunderstorms moving northeast across the cwa, as individual upper level disturbances enhance the forcing. In other words, there won't be widespread rain constantly but at times the rain will be scattered. The NAMNEST suggests this current batch of rain becoming scattered this evening with more widespread rain later tonight. I tried to adjust the pops based on the CAM's. This will be a mild night with lows in the mid 60s. Saturday: The main upper level trough/strong dynamics arrive with the models indicating the trough going negatively tilted. This should enhance the forcing as the cold front pushes across the cwa, and low pressure tracks into WI. With the very moist air in place there still remains the potential for locally heavy rainfall late tonight and into Saturday. We still expect many locations to receive 1/2 to 1 inch of rain, possibly up to 2 inches in spots. Deep layer shear becomes moderate to strong, but instability is very limited due to extensive cloud cover, so at this time not expecting strong storms. However, it is interesting that the NAMNEST shows a line of storms forming along and east of the MS River in the afternoon, ahead of a narrow dry slot. Something to monitor. As of now, SPC has a marginal risk well to our east into MI and IN. Highs should range from the upper 60s to mid 70s. HAASE .LONG TERM...(Saturday Night through Friday) ISSUED AT 325 PM CDT Fri Oct 6 2017 The extended appears to be a mainly dry forecast, with several large swings in temperatures, though it may be mainly dry with each event. The Tuesday system, which had appeared likely to bring rainfall to much of the CWA on the 00z runs is now much more disjointed in the models, and with that both timing and system strength have been degraded to the point of only low pops spread out over two days. That's the one step before the blend removes the storm totally in most cases, thus this week should be seen as pleasant Fall weather. With southwest winds, Sunday should see highs back to the upper 70s. For some areas that do not see more than a 0.10 in rain with the current event, soils may be dry enough for locally lower 80s, but that is hard to pin down, and upper 70s is a safer bet for now. This warm weather lasts though Monday, followed by a trof passage and cooler weather for Tuesday and Wednesday, where highs should mainly be in the 60s, and lows in the 40s. Warm advection should spread back over the region by Thursday, as the upper pattern begins to be influenced by a broad ridge, resulting in mild plains air spreading over the Midwest. Highs to finish out the week are expected to be in the 70s once again, with overnight lows in the upper 40s to lower 50s. ERVIN && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) ISSUED AT 649 PM CDT Fri Oct 6 2017 Periods of showers and isolated storms expected through Sat AM with the passage of a frontal boundary. Ceilings... VFR to start at KBRL and expected to remain for much if not all of tonight before lowering to MVFR Sat AM, then returning to VFR during Sat PM with dry slot. IFR to MVFR at KCID, KMLI and KDBQ expected to improve to high MVFR and VFR from south to north this evening through 06z. Cigs then to return to MVFR and IFR with the frontal passage and may improve to VFR at both KCID and KMLI Sat PM, but likely to be no better than MVFR at KDBQ. Precipitation... Areas of showers and some storms this evening trending toward less coverage late evening into the overnight, but then expecting widespread coverage early Sat AM ahead of the front tapering off to scattered nature late AM. Dry slot then may bring about a threat for a few storms Sat PM 19z-21z vicinity of KDBQ-KMLI and east, while wrap-around showers may brush northeast IA terminals. Winds... Generally S/SE 10-15 kts this evening, and with winds increasing above 40 kts around 2 kft agl with LLJ I have added LLWS mention at all but KDBQ for mid evening into the overnight. Expect gusty south winds 15-25 kts to develop overnight into Sat AM with LLJ and ahead of front, with winds eventually veering to WSW while staying gusty Sat PM. Visibility... P6SM outside of any precipitation and generally 2-5SM in any precipitation, with the lower visibilities being found in the stronger showers and any storms where low risk of visibilities around 1 mile. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Ervin AVIATION...McClure
Hazardous weather outlook, Oct 6, 4:36 AM CDT, 14 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 436 AM CDT Fri Oct 6 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-070945- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 436 AM CDT Fri Oct 6 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible across the outlook area today and tonight. Lightning will be the primary hazard and severe weather is not expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY There is a low chance for thunderstorms Saturday. The main threat from any storm will be lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Uttech/Sheets
In the hours before
Special weather statement, Oct 6, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
713 PM CDT FRI OCT 6 2017
IAC011-019-055-113-070115-
Buchanan-Benton-Delaware-Linn-
713 PM CDT FRI OCT 6 2017
...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTHERN
BUCHANAN... BENTON...WESTERN DELAWARE AND NORTHERN LINN COUNTIES
UNTIL 815 PM CDT...
At 708 PM CDT, thunderstorms were clustered near Urbana, or 7 miles
northeast of Vinton, moving northeast at 45 mph. Additional
thunderstorms were located further west over Tama, Marshall, Jasper
and Poweshiek counties also moving northeast.
Frequent lightning and torrential downpours can be expected with
these thunderstorms. The periods of heavy rainfall may lead to
ponding and standing water on roads, and also produced low
visibilities. If outside, seek a safe shelter inside a building
or vehicle until these storms have passed.
Locations impacted include...
Independence, Vinton, Manchester, Hiawatha, Robins, Belle Plaine,
Center Point, Urbana, Dysart, Central City, Palo, Shellsburg,
Newhall, Winthrop, Walker, Van Horne, Alburnett, Coggon, Keystone and
Quasqueton.
LAT...LON 4264 9133 4214 9136 4190 9230 4230 9230
4230 9207 4239 9206
TIME...MOT...LOC 0008Z 245DEG 40KT 4225 9195
MCCLUREThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:15 PM CDT | Special Weather Statement | DVN | Benton, Delaware, Dubuque, Jones, Linn | 60 min |
| Oct 6, 9:28 PM CDT | Special Weather Statement | DVN | Dubuque, Jones, Linn | 62 min |
| Oct 7, 2:23 PM CDT | Special Weather Statement | DVN | Dubuque, Jackson | 52 min |
| Oct 7, 2:59 PM CDT | Special Weather Statement | DVN | Clinton, Jackson | 61 min |
| Oct 7, 3:43 PM CDT | Special Weather Statement | DVN | Bureau, Carroll, Henry, Jo Daviess, Putnam, Stephenson and 1 more | 62 min |
Nearby
Special Weather Statements in Iowa, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.